Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Lake Charles, LA

June 13, 2007Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2007, 2:22 PM CDT for Cameron Parish, Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 2:22 PM CDT (19:22 UTC)
Expired
Jun 13, 2007, 3:15 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:34 PM CDTTSTM WND DMG5 Nw Rockefeller Wildli, LASHERIFFS DEPT REPORTS TRESS AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 131922
SVRLCH
LAC023-132015-
/O.NEW.KLCH.SV.W.0084.070613T1922Z-070613T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...ROCKEFELLER WILDLIFE RANGE...GRAND
  CHENIER...

* UNTIL 315 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKEFELLER WILDLIFE RANGE...AND MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND CHENIER BY 305 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2960 9263 2977 9272 2986 9305 2976 9307

$$

RUA
1 follow-up statement
000 
WWUS54 KLCH 131941
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT WED JUN 13 2007

LAC023-132015-
/O.CON.KLCH.SV.W.0084.000000T0000Z-070613T2015Z/
CAMERON LA-
238 PM CDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN CAMERON PARISH...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROCKEFELLER 
WILDLIFE RANGE...MOVING NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND CHENIER BY 310 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DAMAGING WINDS WITH NUMEROUS TREES AND POWER LINES WERE REPORTED 
DOWN ALONG HIGHWAY 82 NEAR THE ROCKEFELLER WILDLIFE REFUGE BY THE 
CAMERON SHERIFF OFFICE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 2960 9263 2977 9272 2986 9305 2976 9307

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:38 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 9:38 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT WED JUN 13 2007

.UPDATE...LAND BREEZE CONVECTION OVER THE NEAR COASTAL WATERS
MOVING SOUTH. EXPECTING A GRADUAL DISSIPATION AS LOW LEVEL
CONVERGENCE WEAKENS. OTHERWISE...SHOULD SEE ANOTHER ROUND OF
SCATTERED THUNDERSTORMS INLAND THIS AFTERNOON. MORNING LCH SOUNDING
INDICATING A LITTLE MORE MOISTURE TO WORK WITH COMING IN AT 1.97
INCHES. CURRENT ZONES LOOK GOOD AND NO UPDATE COMING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT WED JUN 13 2007/

SHORT TERM...
AT MID TO UPPER LEVELS...RIDGE WILL BE BUILDING SLOWLY EASTWARD
ACROSS THE REGION TODAY AND TONIGHT. THE RIDGE AXIS SHOULD MOVE
OVERHEAD THURSDAY. PROGS INDICATE A MID TO UPPER LEVEL LOW WILL BE
MOVING SOUTH OVER THE SOUTHERN PLAINS THURSDAY AND FRIDAY.

AT THE SURFACE...MODELS INDICATE THE STATIONARY FRONT THAT HAS BEEN
EXTENDING GENERALLY SOUTHEAST TO NORTHWEST ACROSS THE FORECAST
AREA WILL WEAKEN TODAY AND MOVE NORTH AS A SURFACE TROUGH TONIGHT
AND THURSDAY.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE TODAY
IN THE VICINITY OF THE WEAKENING FRONT ACROSS THE AREA. THERE WILL
BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THE
EVENING AS THE MID TO UPPER LEVEL RIDGE AXIS MOVES INTO THE AREA.
CHANCES OF RAIN WILL BE BETTER IN DEEPER MOISTURE AND MORE
UNSTABLE CONDITIONS OVER THE WESTERN HALF OF THE FORECAST AREA.
SIMILAR CONDITIONS WILL PREVAIL FOR FRIDAY WITH THE HIGHEST
CHANCES OF RAIN IN DEEPER MOISTURE OVER THE WESTERN PARTS OF THE
AREA.

LONG TERM...
AT THE SURFACE...HIGH PRESSURE WILL PREVAIL. HIGHEST PRESSURE WILL
BE TO OUR EAST ALLOWING A LOW LEVEL SOUTHEASTERLY OR SOUTHERLY
FLOW. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY SATURDAY THROUGH TUESDAY.

AVIATION...
LIGHT FOG POSSIBLE MAINLY AT AEX EARLY THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON DIMINISHING THIS EVENING.
OTHERWISE VFR.

MARINE...
WITH HIGH PRESSURE PREVAILING...WINDS AND SEAS SHOULD REMAIN ON
THE LIGHT SIDE...BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  93  72  90  73 /  30  30  40  20
KBPT  93  71  90  72 /  30  30  50  20
KAEX  95  69  90  70 /  30  30  30  20
KLFT  94  73  91  72 /  30  30  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 5:46 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED JUN 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
546 AM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND
POSSIBLY HAIL ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED.

In the hours before

Special weather statement, Jun 13, 1:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT WED JUN 13 2007

LAZ051-131945-
CAMERON-
159 PM CDT WED JUN 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHEASTERN CAMERON PARISH
THROUGH 245 PM...

AT 155 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING...PRODUCING
10 TO 15 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE...6 MILES
SOUTHEAST OF ROCKEFELLER WILDLIFE RANGE. THE STORM WAS MOVING WEST
AT LESS THAN 10 MPH.

LOCATIONS ALONG AND SOUTH OF HIGH 82 BETWEEN GRAND CHENIER AND THE
ROCKEFELLER WILDLIFE REFUGE...AS WELL AS...IN THE NEAR SHORE COASTAL
WILL BE AFFECTED BY THIS STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

ALSO...THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH...AND HEAVY
RAINFALL THAT WILL GREATLY REDUCE VISIBILITES.

RUA

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.